Alert archive / New York / Lake Effect Snow Warnings in 2008

Lake Effect Snow Warning 9, NWS Buffalo, NY

March 9, 2008Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Mar 9, 2008, 5:58 PM EDT for Lewis County, Oswego County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2008, 5:58 PM EDT (21:58 UTC)
Expired
Mar 9, 2008, 10:43 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 092158
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
558 PM EDT SUN MAR 9 2008

NYZ006-008-100200-
/O.UPG.KBUF.WW.Y.0007.000000T0000Z-080310T0200Z/
/O.NEW.KBUF.LE.W.0009.080309T2158Z-080310T0200Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
558 PM EDT SUN MAR 9 2008

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW WILL CONTINUE THROUGH THE EVENING ACROSS THE TUG
HILL PLATEAU OF LEWIS AND OSWEGO COUNTIES. SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR ARE POSSIBLE AT THE HIGHER ELEVATIONS WITH
ADDITIONAL SNOWFALL OF 6 TO 9 INCHES. THE LAKE SNOW BAND WILL
DRIFT TO THE NORTH AND WEAKEN AFTER 10 PM.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ007-100200-
/O.CON.KBUF.WW.Y.0007.000000T0000Z-080310T0200Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
558 PM EDT SUN MAR 9 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

SNOW WILL CONTINUE TO FALL THROUGH THIS EVENING...MAINLY SOUTH OF
WATERTOWN. ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED
THIS EVENING...WITH THE HEAVIEST ACCUMULATIONS AFFECTING AREAS
SOUTH OF ADAMS. GUSTY SOUTHWEST TO WEST WINDS WILL CREATE BLOWING
AND DRIFTING SNOW MAKING TRAVEL DIFFICULT...ESPECIALLY ACROSS ON
NORTH SOUTH ROUTES.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW... BLOWING SNOW...
SLEET... FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT... THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
2 follow-up statements
000 
WWUS41 KBUF 100132
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EDT SUN MAR 9 2008

NYZ007-100245-
/O.CAN.KBUF.WW.Y.0007.000000T0000Z-080310T0200Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
932 PM EDT SUN MAR 9 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LAKE EFFECT SNOW HAS MOVED SOUTH OF THE COUNTY.

$$

NYZ006-008-100400-
/O.EXT.KBUF.LE.W.0009.000000T0000Z-080310T0400Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
932 PM EDT SUN MAR 9 2008

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

LAKE EFFECT SNOW WILL CONTINUE THROUGH THE EVENING ACROSS THE TUG
HILL PLATEAU OF LEWIS AND OSWEGO COUNTIES. SNOWFALL RATES OF ONE
INCH PER HOUR ARE POSSIBLE AT THE HIGHER ELEVATIONS WITH
ADDITIONAL SNOWFALL THROUGH MIDNIGHT OF 3 TO 5 INCHES AND LOCALLY
HEAVY SNOW EAST OF INTERSTATE 81. THE LAKE SNOW BAND WILL WEAKEN
AFTER MIDNIGHT.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 100243
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1043 PM EDT SUN MAR 9 2008

NYZ006-008-100345-
/O.CAN.KBUF.LE.W.0009.000000T0000Z-080310T0400Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
1043 PM EDT SUN MAR 9 2008

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

LAKE EFFECT SNOW HAS SHIFTED SOUTH TO THE SOUTHEASTERN CORNER OF
THE LAKE AND HAS WEAKENED.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Mar 9, 3:22 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 9, 3:22 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT SUN MAR 9 2008

.SYNOPSIS...
THE WINTER STORM THAT BROUGHT SIGNIFICANT ACCUMULATIONS OF SNOW
TO MOST OF WESTERN AND NORTH CENTRAL NEW YORK WILL DRIFT INTO THE
CANADIAN MARITIMES THIS EVENING. HIGH PRESSURE FOLLOWING THE STORM
WILL BRING CLEARING SKIES AND COLD TEMPERATURES TONIGHT. A WEAK LOW
PASSING SOUTH OF NEW YORK STATE WILL BRING SOME INCREASE IN CLOUDS
ON MONDAY...BUT LITTLE IF ANY SNOW IS EXPECTED AT THIS TIME. THE
NEXT BEST CHANCE FOR PRECIPITATION WILL OCCUR TUESDAY NIGHT AND
WEDNESDAY WHEN A COLD FRONT APPROACHES AND DROPS SOUTH ACROSS NEW
YORK STATE WITH THE POSSIBILITY FOR MINOR ACCUMULATING SNOWS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BIGGEST SHORT TERM FORECAST PROBLEM IS THE LAKE EFFECT SNOW EAST
OF LAKE ONTARIO. SPOTTER REPORTS AND RADAR SNOWFALL ESTIMATES
INDICATING SNOW FALLING AT A RATE OF AN INCH AN HOUR WITHIN THE
HEART OF THE LAKE BAND ACROSS NORTHERN OSWEGO AND SOUTHERN LEWIS
COUNTIES. LOW LEVEL FLOW BACKING SLIGHTLY WHICH IS HELPING TO
SHIFT BAND VERY SLOWLY TO THE NORTH. THIS NORTHWARD TREND WILL
BRING THE HEAVIEST LAKE SNOWS INTO FAR NORTHERN OSWEGO...SOUTHERN
LEWIS AND SOUTH JEFFERSON COUNTIES INTO THIS EVENING. BASED ON
THE SPOTTER REPORTS AND RADAR TRENDS WILL EXTEND THE ADVISORY TO
10 PM THIS EVENING AND INCLUDE JEFFERSON COUNTY. ADDITIONAL
AMOUNTS COULD EASILY APPROACH 6 INCHES. IF LAKE BAND BECOMES MORE
STEADY STATE AN UPGRADE TO WARNING IS LIKELY. WILL CONTINUE TO
MONITOR.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
HIGH PRESSURE RIDGED ACROSS THE AREA WILL BRING AN END TO ANY
LINGERING LAKE SNOWS BY MONDAY EARLY MORNING IF NOT SOONER. THE
DAY WILL START OF WITH FAIR WEATHER...BUT A WEAK LOW TRACKING
JUST SOUTH OF NEW YORK STATE WILL BRING SOME INCREASE IN CLOUDS
AND THE POTENTIAL FOR SOME LIGHT SNOW MAINLY DURING THE AFTERNOON.
FOLLOWING THIS WEAK SYSTEM WILL BE A PERIOD OF FAIR WEATHER MONDAY
NIGHT AND TUESDAY. MODELS CONTINUING TO SUGGEST THAT A COLD FRONT
WILL DROP SOUTH ACROSS SOUTHERN ONTARIO AND QUEBEC TUESDAY NIGHT
AND ACROSS NEW YORK STATE WEDNESDAY. THIS FRONT WILL BRING THE
LIKELIHOOD FOR SNOW SHOWERS TO THE AREA TUESDAY NIGHT AND
WEDNESDAY. AT THIS POINT...ACCUMULATIONS LOOK LIMITED BUT WOULD
NOT RULE OUT GENERAL SNOWFALL ACCUMULATIONS IN THE 1-3 INCH RANGE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE BEGINNING OF THE PERIOD WILL FEATURE A RIDGE OF HIGH PRESSURE
ACROSS THE AREA...ALLOWING FOR DRY CONDITIONS WEDNESDAY NIGHT. AS
THE HIGH SETTLES OFF THE NEW ENGLAND COAST THURSDAY...A SOUTHERLY
FLOW OF MUCH MILDER AIR WILL SET UP ACROSS THE REGION. AN
APPROACHING COLD FRONT WILL THEN BRING ANOTHER CHANCE OF RAIN AND
SNOW SHOWERS THURSDAY AFTERNOON INTO THURSDAY NIGHT.

ANOTHER LOW IS STILL FORECAST TO DEVELOP ALONG THE FRONT ON FRIDAY
AND TRACK NORTHEASTWARD ALONG IT FRIDAY NIGHT AND SATURDAY...THOUGH
THE MEDIUM RANGE MODELS AGAIN SHOW MORE DISAGREEMENT ON ITS LOCATION
AND OVERALL PATH...WITH THE GFS NOW OUTLIER IN DEVELOPING A LOW MUCH
FURTHER WEST AND NORTH OF THE EARLIER MODEL CONSENSUS AND FORECAST
CONTINUITY. FOR NOW...HAVE STUCK MUCH CLOSER TO CONTINUITY AND THE
ECMWF/HPC...WHICH INDICATE MORE OF A COASTAL SYSTEM THAT WOULD
LARGELY REMAIN SOUTH AND EAST OF THE FORECAST AREA.

BEHIND THIS SYSTEM...THERE IS REASONABLE CONSENSUS THAT HIGH
PRESSURE AND COLDER/DRIER AIR WILL BUILD DOWN ACROSS THE REGION
SATURDAY NIGHT AND SUNDAY...WITH THE POSSIBILITY OF SOME MINOR LAKE
EFFECT OFF OF LAKE ONTARIO SATURDAY NIGHT INTO SUNDAY MORNING.

TEMPERATURES FOR THE FIRST HALF OF THE PERIOD LOOK TO RANGE
AROUND/SLIGHTLY ABOVE AVERAGE...WITH WELL ABOVE AVERAGE TEMPERATURES
LIKELY ON THURSDAY IN THE MILD SOUTHERLY FLOW AHEAD OF THE
APPROACHING COLD FRONT AS 850 TEMPS RISE TO +4 TO +6C...READINGS
THAT SHOULD BE SUPPORTIVE OF TEMPERATURES IN AT LEAST THE MID TO
UPPER 40S. SUCH WARMTH WOULD LEAD TO A RIPENING OF THE SNOW PACK AND
PARTIAL MELTDOWN...WHICH WILL NEED TO BE WATCHED FOR ANY POTENTIAL
IMPACT ON AREA WATERWAYS. LATER IN THE PERIOD...TEMPERATURES WILL
LIKELY RETURN TO NEAR/SLIGHTLY BELOW NORMAL LEVELS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
LAKE EFFECT SNOWS EAST OF LAKE ONTARIO WITH ASSOCIATED IFR/LIFR
CONDITIONS WILL GRADUALLY DIMINISH THIS EVENING DUE TO CONTINUED LOW
LEVEL DRY AIR ADVECTION/SUBSIDENCE. OTHERWISE...VFR CONDITIONS WILL
BE THE RULE THE REST OF THE AFTERNOON AND EVENING HOURS.

LATER TONIGHT...A WEAK TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP
ACROSS THE OHIO VALLEY...THEN PUSH EAST INTO PENNSYLVANIA ON
TUESDAY. WHILE ANY PRECIPITATION ASSOCIATED WITH THIS FEATURE SHOULD
REMAIN TO OUR SOUTH...WESTERN AND SOUTHERN PORTIONS OF THE AREA WILL SEE
AN INCREASE IN LOW LEVEL MOISTURE LATER TONIGHT AND MONDAY MORNING.
THIS SHOULD RESULT IN SOME MVFR LEVEL CLOUDS REACHING KJHW
OVERNIGHT...AND THE KBUF/KIAG TERMINALS DURING MONDAY MORNING. AS
THE CLOUDS SHOULD NOT GET MUCH FURTHER NORTH THAN KBUF/KIAG ON
MONDAY...OUR KROC/KART TERMINALS SHOULD REMAIN VFR.

OUTLOOK...
MONDAY NIGHT...LINGERING MVFR CLOUDS SOUTH OF A KBUF-KSYR
LINE...WITH VFR CONDITIONS FURTHER NORTH.

TUESDAY...MAINLY VFR CONDITIONS AS HIGH PRESSURE DRIFTS
EAST ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES.

TUESDAY NIGHT AND WEDNESDAY...MVFR CONDITIONS IN SNOW SHOWERS AS A
WEAK LOW DRIFTS ACROSS THE GREAT LAKES.

THURSDAY...VFR CONDITIONS...WITH REDUCTIONS TO MVFR IN CONJUNCTION
WITH THE PASSAGES OF A WARM FRONT AND TRAILING COLD FRONT.

FRIDAY...VFR CONDITIONS RETURNING UNDER WEAK RIDGING.

&&

.MARINE...
HIGH PRESSURE BUILDING IN FROM THE WEST TONIGHT WILL FINALLY ALLOW
THE WINDS ON LAKE ONTARIO TO SUBSIDE AS THE PRESSURE GRADIENT
RELAXES. THAT SAID...WAVES ARE NOT LIKELY TO SUBSIDE BELOW SMALL
CRAFT ADVISORY CRITERIA UNTIL LATER TONIGHT...SO THE CURRENT
ADVISORIES HAVE BEEN LEFT IN PLACE UNTIL THAT TIME.

LOOKING FURTHER AHEAD...THE RELAXED PRESSURE GRADIENT WILL REMAIN IN
PLACE MONDAY THROUGH MONDAY NIGHT...THEN WILL TIGHTEN AGAIN AS THE
HIGH SETTLES OVER THE OHIO VALLEY TUESDAY AND TUESDAY NIGHT. THIS
MAY RESULT IN A RETURN OF ADVISORY-LEVEL WINDS/WAVES TUESDAY NIGHT
INTO WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR LOZ042.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...JJR
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Mar 9, 5:17 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT SUN MAR 9 2008

NYZ001>008-010>014-019>021-085-100930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
517 AM EDT SUN MAR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES IN THE 50S ON THURSDAY WILL BRING SNOW MELT AND A
POTENTIAL FOR MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-100930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
517 AM EDT SUN MAR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Mar 9, 12:09 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1209 PM EDT SUN MAR 9 2008

NYZ006-008-091915-
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
1209 PM EDT SUN MAR 9 2008

...LAKE EFFECT SNOW TO CONTINUE THROUGH THE AFTERNOON...

BANDS OF LAKE EFFECT SNOW WILL CONTINUE ACROSS OSWEGO AND
SOUTHWEST LEWIS COUNTIES INTO EARLY AFTERNOON. IN THE HEAVIEST
ACTIVITY, MAINLY ACROSS BOTH SOUTHERN AND NORTHERN OSWEGO COUNTY,
AND THE TUG HILL REGION OF LEWIS COUNTY, SNOW WILL ACCUMULATE AT
AN INCH OR MORE PER HOUR. VISIBILITIES WILL BE GREATELY REDUCED AT
TIMES IN HEAVY SNOW AND BLOWING SNOW. MOTORISTS ARE URGED TO
EXERCISE CAUTION WITH TRAVELING ACROSS THE REGION THIS AFTERNOON.

MRP
Special weather statement, Mar 9, 3:57 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT SUN MAR 9 2008

NYZ006>008-092300-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
357 PM EDT SUN MAR 9 2008

...LAKE EFFECT SNOW WILL CONTINUE INTO EARLY EVENING...

LAKE EFFECT SNOW WILL CONTINUE MAINLY FROM WATERTOWN AND CARTHAGE
SOUTH COVERING MUCH OF OSWEGO AND LEWIS COUNTIES. THE HEAVIEST
ACTIVITY WILL REMAIN BETWEEN SELKIRK BEACH AND HIGHMARKET WITH
SNOWFALL RATES OF AN INCH TO AN INCH AND A HALF PER HOUR.
VISIBILITIES WILL BE GREATLY REDUCED AT TIMES IN HEAVY SNOW AND
BLOWING SNOW INCLUDING INTERSTATE 81 FROM PULASKI TO JUST SOUTH OF
MANNSVILLE.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:23 AM EDTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego12 hr

Nearby

Lake Effect Snow Warnings in New York, 2008Every lake effect snow warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.